Vol. 42, No. 1, 1972

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Lie structure of prime rings of characteristic 2

Charles Philip Lanski and Susan Montgomery

Vol. 42 (1972), No. 1, 117–136
Abstract

In this paper the Lie structure of prime rings of characteristic 2 is discussed. Results on Lie ideals are obtained. These results are then applied to the group of units of the ring, and also to Lie ideals of the symmetric elements when the ring has an involution. This work extends recent results of I. N. Herstein, C. Lanski and T. S. Erickson on prime rings whose characteristic is not 2, and results of S. Montgomery on simple rings of characteristic 2.

Mathematical Subject Classification 2000
Primary: 16A68
Secondary: 20E99, 16A28, 16A12
Milestones
Received: 1 June 1971
Published: 1 July 1972
Authors
Charles Philip Lanski
Susan Montgomery
Department of Mathematics
University of Southern California
Los Angeles CA 90265-2532
United States